MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS SMARTSITE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Model Number 20159E
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two bd alaris smartsite extension set were defective.The following information was provided by the initial reporter: it was reported by the customer that the product are defective.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for additional lot number is as follows: medical device lot #: 22029775.Medical device expiration date: 2025-02-17.Device manufacture date: 2022-02-17.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: a complaint of defective sets was received from the customer.75 unopened samples of lot 22029775 were received for investigation.Through visual inspection, the customer complaint was confirmed.All 75 samples had opaque colored tubing at the connector of the two y-sites.There also seemed to be visible solvent at the edges.6 samples also had kinks in the tubing above the connector.29 samples were also dirty with some clear/ white colored substance in different parts of the set.14 sets were tested for flow issues and 6 of these occluded.Two lot numbers were received from the customer.A device history record review for model 20159e lot number 21119807 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 05nov2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A device history record review for model 20159e lot number 22029775 was performed.The search showed that a total of (b)(4)units in 1 lot number was built on 17feb2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing plant was notified of the defect.An investigation was performed and the root cause was determined to be excess solvent added to the connection site.H3 other text : see h10.

Brand Name
BD ALARIS SMARTSITE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14718024
Report Number9616066-2022-00718
Device Sequence Number2135558
Product Code FPA
UDI-Device Identifier37613203012288
UDI-Public37613203012288
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/05/2024
Device Model Number20159E
Device Catalogue Number20159E
Device Lot Number21119807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer07/26/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown